How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pravin Your Own Question
Dr. Pravin
Dr. Pravin, Dermatologist
Category: Dermatology
Satisfied Customers: 2773
Experience:  Senior Consultant MBBS DNB (DVD)
25843817
Type Your Dermatology Question Here...
Dr. Pravin is online now
A new question is answered every 9 seconds

I was diagnosed recently with fungal infection on my foot.

Customer Question

Hi I was diagnosed recently with fungal infection on my foot. It is on the sides of one of my feet. Now I seem to be getting this dry area on the palms of both hands. It starts right where the wrist ends and the palm begins and is a circular area about
the size of a quarter. The skin feels thicker and is scaling a little. Sometimes it gets itchy. Do you think this is fungal or something else. It is all so wierd as I have never had skin issues.
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. Pravin replied 1 year ago.

Hello

Welcome and Thank you for your query posted.

My name is***** and being a Skin, Hair and Nail specialist I would be able to provide you with an appropriate solution to your concern.

Please note that my Goal is to provide you with an Excellent Service .

Before I answer your question I would like to get some more information:

Could you send me a photo of the condition at your convenience?

You can upload the photo on www.photobucket.com and send me the link

Other method of uploading photo or a file is:

1.Click the paperclip icon

2.Click the Browse icon

3.Click the Browse button

4.Select your file and click Open

5.Click OK

6.Click Insert

7.Click Save Changes on this page

Please note that the answer provided is for information purpose only and does not substitute a Doctor - Patient Consultation in Clinic

Customer: replied 1 year ago.
I attached it. Just to let you know I also had on another area of my hand these itchy tiny tiny blister looking things. They went away.
Expert:  Dr. Pravin replied 1 year ago.

Thank you very much for the image sent.

Does you hand come in contact with any chemicals or detergents?

This does not look like a fungal infection as the lesions seem annular with a well defined scale and distinctly lacks redness .

Customer: replied 1 year ago.
Not really anything different than I normally use. This is the part of the hand that touches the keyboard tray when I am typing on the computer. It seems a little red but not bad. Could this be a side effect from hydrochlorathiazide? I take that for high bp. I read something about rash with flaking.
Expert:  Dr. Pravin replied 1 year ago.

Thank you . Hydrocholrthiazide will not cause a localised rash on one area.

It could be related to the frictional dermatitis which is very commonly seen with the keyboard trays as they contain certain elements that cause allergies.

This is something very benign and definitely not to worry.This is not an infectious or contagious condition.

You can treat this with over the counter Cortaid cream along with cetaphil moisturizer.

Do you have the above creams with you?

Customer: replied 1 year ago.
I am attaching a pic of my foot that I may have sent you awhile ago. It seems to resemble the hand, but not sure. Let me know what you think? Dermatologist diagnosed the foot as fungus. They took a skin sample. When I went in I had a rash on my toes and the foot., When they did the scraping they scraped both areas with the same blade. I know that the toe was a fungus but wasn't sure if the foot was. I am just wandering since they used the same blade if they misdiagnosed the foot. I thought the foot may have been a reaction to these flip flop shoes I got at Walmart, but I haven't worn them for a week now and still not clearing up. I have been using this antifungal cream for over 3 weeks and as you can see in the pic still there. The hand is odd. I have never had any skin problems until recently.
Expert:  Dr. Pravin replied 1 year ago.

Does your foot ooze out any liquid?

Customer: replied 1 year ago.
No oozing,. I am sending another pic of hand. I noticed these tiny clear blisters clustered together. If you enlarge the pic you can see them well. Let me know if you need a closer pic. My camera is not focusing well with close up shots.
Expert:  Dr. Pravin replied 1 year ago.

Thank you very much the information provided.

This is not a fungus or a viral infection. This is related to an allergy and is a sign of a dermatitis.

This is a benign condition and would resolve over a period of time.

The area on the foot does not seem like fungus. It also looks like an allergic manifestation . A closer look at the foot also shows multiple small clustered scaly round papules of dermatitis. This does not indicate a fungal infection . Fungal infection makes the skin thicker and does not peel in this manner seen in your photo.

DO you have cortaid cream with you?

Customer: replied 1 year ago.
What do you think about the scraping they did that revealed fungus on foot? I donhave a fer steroid creams left over from other things
Expert:  Dr. Pravin replied 1 year ago.

Do you know the species of the fungus that was detected?

There are contaminated many times with molds.

Do you have the report with you?

You can buy Cortaid cream Over the counter to use it for your hand dryness and even a little on the foot.

Please do send me the fungal report in case you have it .

Customer: replied 1 year ago.
The diagnosis wasa Tinea Pedia, not sure type of fungus. I also had itchy areas between toes. Not sure if this is a separate thing from the foot. She said I had these little blister like bumps. Can't remember what she called them that are indicative of foot fungus. They were very itchy. These bumps were on my toes. I have 2 prescription strength steroid creams here from other things with the family. I have Triamcinolone Acetonide Cream .025%. Expiration was 11/14. I also have 0.1% exp Aug 2015. Would one of these be okay or should I just do over the counter cortaid. Do you think the hand and foot are the same thing? What could possibly cause this. Nothing has really changed with products I use.
Expert:  Dr. Pravin replied 1 year ago.

I would suggest avoid expired medication on the area. I would suggest you to use otc Cortaid.

The hand and the foot are eczemas which would respond to the Cortaid. This does not look like a fungus or viral infection.

This will heal with the above application over a period of 2 weeks.

this can be as a secondary reaction to the fungus called autoeczematization.

This is not a direct fungal related issue.

Would you be able to get Cortaid?

Customer: replied 1 year ago.
I tried the cortaid on my hands today. I will put on my feet. Thanks so much.
Expert:  Dr. Pravin replied 1 year ago.

Please do give me a feedback from the rating service application on your page.

Please do get back to me in case of any further queries.

Customer: replied 1 year ago.
I have been using the over the counter cortaid for a few days twice per day. I am very itchy and feel a little burning. Itchiness comes and goes. How do these dermatitis allergies get started?
Expert:  Dr. Pravin replied 1 year ago.

Thank you for your reply.

It starts when the body reacts to certain elements that the body is not used to . This can be secondary to detergents , soaps , fungal elements. So this is a form of a reaction that is happening.

In take of Claritin 10 mg twice a day for 10 days can help in this condition.

Please do get back to me in case of any further queries.

Expert:  Dr. Pravin replied 1 year ago.

Hello

Please do let me know if you still have your concern. I am awaiting a message from you .

I would be happy to help you

Customer: replied 1 year ago.
My dr now wants me to start steroid cream .01% along with the fungal cream. She still feels the foot is fungus and possibly the hand. Not sure I agree.
Expert:  Dr. Pravin replied 1 year ago.

Thank you for the reply.

The reason he asked you to use a steroid cream is to take care of the eczematization which can be due to fungal element as I have stated above.

Did he mention anything about Claritin to reduce the itch?

Customer: replied 1 year ago.
Nothing about Claratin. Why would she say the hand is fungal. How do you get a fungal infection on the hand. She says it isn't uncommon to see it on the foot and hand. Also I read putting a steroid cream on a fungal infection can make it worse. She wants me to use both creams together. The antifungal cream and the steroid cream. Is this ok?